Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 15, 2014, 11:06 PM EDT for Sullivan County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 11:06 PM EDT (03:06 UTC)
- Expired
- Jul 16, 2014, 3:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Sullivan County, NY
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
432
WGUS51 KBGM 160306
FFWBGM
NYC105-160700-
/O.NEW.KBGM.FF.W.0016.140716T0306Z-140716T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1106 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SULLIVAN COUNTY IN CENTRAL NEW YORK...
* UNTIL 300 AM EDT
* AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARRIS...
HURLEYVILLE...LIBERTY...LOCH SHELDRAKE...MONGAUP VALLEY...
NEVERSINK...PARKSVILLE AND SWAN LAKE.
HEAVY RAINFALL DURING THE PAST SEVERAL HOURS...AND CONTINUED
RAIN...WILL CAUSE RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND
POOR DRAINAGE AREAS IS LIKELY IN AND NEAR THESE LOCATIONS. BEAVERDAM
BROOK...JUDSON BROOK...BLACK LAKE CREEK WILL BE PARTICULARLY
VULNERABLE TO FLOODING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4188 7476 4191 7468 4189 7458 4171 7467
4165 7479 4170 7486
$$
MDP1 follow-up statement
719
WGUS71 KBGM 160423
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1223 AM EDT WED JUL 16 2014
NYC105-160700-
/O.CON.KBGM.FF.W.0016.000000T0000Z-140716T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NY-
1223 AM EDT WED JUL 16 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
CENTRAL SULLIVAN COUNTY...
AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL RATES HAVE SIGNIFICANTLY DECREASED OVER THE PAST HOUR.
HOWEVER...WAVES OF LIGHT TO MODERATE RAIN CONTINUE...AND WITHIN THE
WARNING AREA THERE HAS BEEN BETWEEN ONE AND THREE INCHES OF RAIN
THROUGH THE EVENING. CREEKS AND STREAMS WILL CONTINUE TO RISE IN
RESPONSE TO CURRENT AND RECENT RAINFALL.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4188 7476 4191 7468 4189 7458 4171 7467
4165 7479 4170 7486
$$
MDPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 10:13 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 15, 10:13 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1013 PM EDT TUE JUL 15 2014 .SYNOPSIS... SHOWER AND THUNDERSTORMS AHEAD OF A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. THIS FRONT WILL BRING DRIER WEATHER AND COOLER TEMPERATURES THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... 10 PM UPDATE... MAIN COLD FRONT IS NOW ABOUT HALFWAY THROUGH THE AREA. ISOLATED SHOWERS SPARKED BY THE FRONT ARE NOW DRIFTING NORTH. NOT EXPECTING MORE THAN SOME BRIEF HEAVY RAIN WITH THESE, WITHOUT A BIG CONCERN. HIGHER CONCERN REMAINS SOUTHEAST OF THE FRONT ITSELF WHERE HEAVY RAIN CONTINUES TO TRAIN OVER PIKE COUNTY PA AND SULLIVAN COUNTY NY. FLASH FLOOD POTENTIAL IS CAREFULLY BEING WATCHED HERE. FRONT WILL CLEAR THE AREA OVERNIGHT WITH A WELCOME RETURN TO QUIET WEATHER! 2 PM UPDATE... WATCHING CLOSELY A COLD FRONT GOING THROUGH WITH BROKEN LINES OF SHOWERS AND THUNDERSTORMS. NOT MUCH HAPPENING YET. THUNDERSTORMS SHOULD GET STRONGER AS IT GETS INTO WARMER MORE UNSTABLE AIR IN NE PA. SOME CLEARING AHEAD OF THE LINE FROM ROME NY TO ROME PA THROUGH CORTLAND AND WAVERLY/SAYRE...HAS ALLOWED TEMPS TO CLIMB INTO THE 80S. GOOD DEEP SHEAR...0 TO 6KM...OF 50 KTS WITH THIS LINE. THIS CONVECTION WILL MOVE EAST BUT SLOW DOWN SO THAT IT WILL EXIT SULLIVAN SHORTLY AFTER MIDNIGHT. SMALL SEVERE POTENTIAL WITH WIND THE BIGGEST THREAT IN THE FAR SE. ALSO WITH THIS THERE WILL BE HEAVY RAIN. SOME RADAR RAINFALL ESTIMATES AROUND AN INCH NOW WITH THESE SHORT TOPPED STORMS. RAINFALL RATES SHOULD GET TO 1 TO 1.5 INCHES AN HOUR IN THE SE. IF TRAINING OCCURS FLASH FLOODING IS POSSIBLE. AGAIN MOST LIKELY IN THE SE. TONIGHT DRIER AIR ALREADY COMING IN WITH DEWPOINTS IN THE 50S IN WRN NY. SOME CLEARING TOO WHICH IF IT LASTS INTO OUR CWA COULD MEAN SOME LATE NIGHT FOG. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... 2 PM UPDATE... THIS WILL BE A COOL PERIOD WITH A DEEP UPPER LEVEL LOW MOVING IN WED THEN OVER US THU BEFORE LIFTING NE FRI. WITH 850 MB TEMPS FALLING INTO THE SINGLE DIGITS THERE WILL BE SOME LAKE ENHANCEMENT. SHOWERS WILL BE DIURNALLY FORCED SO SCATTERED RAIN SHOWERS MOSTLY DURING THE AFTERNOONS WED AND THU. LOW LEVEL FLOW WEST WED SO MAJORITY OF SHOWERS WILL BE OVER CENT NY. LL FLOW ON THU NW SO NRN TIER NEPA TO CENT NY. THU NGT AND FRIDAY WITH UL HEIGHTS RISING AND A SFC HIGH IT SHOULD BE DRY AND PARTLY CLOUDY. HIGH IN LOW AND MID 70S WED AND THU SHOULD RECOVER TO U70S FRIDAY BUT THIS IS STILL BELOW AVERAGE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 2 PM TUE UPDATE... FRIDAY NIGHT I SEE HIGH PRESSURE SLIDING OFF THE EAST COAST BEGINNING A RETURN FLOW OF INCREASING LL MOISTURE. THIS OCCURS AS AN UPPER LEVEL WAVE APPROACHES FROM THE GREAT LAKES. THIS FEATURE WAS WEAKENING BUT STILL CUD SUPPLY ENUF LIFT TO CAUSE ISLD SHRA LATE FRI NGT. FOR SATURDAY AND SUNDAY...WEAK AND SLOWING MOVING UPR LVL TROF WILL BE OVHD WITH CONTINUED RETURN LL SWRLY FLOW AND SOME INSTABILITY THUS I SEE A FEW SHRS AND TSRA AND HAVE POPS IN GRIDS. FOR MONDAY...CONTINUED INCREASING LL MOISTURE HEAT AND HUMIDITY WILL LEAD TO SCT SHRA AND TSRA MAINLY IN AFTERNOON. FOR TUESDAY...CONTINUE UNSETTLED WITH WEAK TROUGHING REMAINING ON THE EURO WITH INSTABILITY AND SOME UPPER FORCING ON THE GFS SO CONT POPS FOR SHRA/TSRA. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... A LINE OF CONVECTION IS MAINLY EAST OF THE TERMINALS AS OF NOW. A LIGHT SHOWER NEAR KSYR, SHOULD FALL APART WITHIN THE NEXT FEW HOURS AND IS NOT EXPECTED TO HAVE AN IMPACT AT KSYR OR KRME. WITH A CLEARING SKY AND OUR RECENT RAIN, FOG IS A CONCERN TONIGHT ESPECIALLY AT KELM. HOWEVER WE HAVE DRIER AIR MOVING IN BEHIND A COLD FRONT WHICH COMPLICATES THE SITUATION. FOR NOW CONTINUED A MENTION OF IFR MAINLY AT KELM BETWEEN 08Z AND 12Z. VFR FOR WEDNESDAY. OUTLOOK... TUE NGT THRU FRIDAY... MOSTLY VFR. SAT AND SUN...POSSIBLE RESTRICTIONS IN SHOWERS AND THUNDERSTORMS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...HEDEN/TAC SHORT TERM...TAC LONG TERM...DJN AVIATION...HEDEN
Hazardous weather outlook, Jul 15, 2:23 PM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 223 PM EDT TUE JUL 15 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-161830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING- 223 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ044-047-048-072-161830- SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 223 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL HAVE HEAVY RAIN AND STRONG GUSTY WINDS. AN ISOLATED STORM MAY BECOME SEVERE WITH DAMAGING WINDS AND FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:08 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Jul 15, 10:01 PM EDT | Areal Flood Advisory | BGM | Sullivan | 4 hr |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.